Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 88, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 13, 2015, 11:11 AM EDT for 8 counties in Indiana. It was in force for 49 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 11:11 AM EDT (15:11 UTC)
- Expired
- Jul 13, 2015, 12:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Clinton County, IN, Hamilton County, IN, Hendricks County, IN, Marion County, IN, Montgomery County, IN, Putnam County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 28 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 11:36 AM EDT | TSTM WND GST 65 | Noblesville, IN | HAGUE AND 202ND STREET |
| Jul 13, 11:39 AM EDT | TSTM WND GST 60 | 5 Nw Brownsburg, IN | |
| Jul 13, 11:39 AM EDT | TSTM WND GST 60 | Brownsburg, IN | |
| Jul 13, 11:40 AM EDT | TSTM WND DMG | Noblesville, IN | TREE LIMBS DOWNED |
| Jul 13, 11:40 AM EDT | TSTM WND DMG | Zionsville, IN | *** 1 INJ *** DRIVER INJURED BY A FALLING TREE. REPORTED BY WTHR. |
| Jul 13, 11:42 AM EDT | TSTM WND DMG | Zionsville, IN | DAMAGE TO PNC BANK SIGN AT INTERSECTION OF FORD AND OAK STREETS. |
| Jul 13, 11:42 AM EDT | TSTM WND GST 61 | 7 W Indianapolis, IN | |
| Jul 13, 11:43 AM EDT | TSTM WND DMG | Whitestown, IN | LARGE TREE DOWNED ALONG COUNTY ROAD 300S |
| Jul 13, 11:44 AM EDT | TSTM WND DMG | 8 Nw Indianapolis, IN | A FEW TREES DOWN AT 86TH STREET AND ZIONSVILLE ROAD. |
| Jul 13, 11:49 AM EDT | TSTM WND GST 49 | 2 Ne Lawrence, IN | MEASURED FROM A PERSONAL WEATHER STATION NEAR OAKLANDON. |
| Jul 13, 11:50 AM EDT | TSTM WND DMG | Indianapolis, IN | MULTIPLE TREES DOWN NEAR ROCKVILLE AND COUNTRY CLUB ROAD. |
| Jul 13, 11:50 AM EDT | TSTM WND GST 55 | Fishers, IN | AT HAGUE ROAD AND 96TH STREET. |
| Jul 13, 11:51 AM EDT | TSTM WND GST 52 | 7 Sw Indianapolis, IN | |
| Jul 13, 11:56 AM EDT | TSTM WND DMG | 8 W Indianapolis, IN | SEVERAL LARGE TREES DOWNED AT 10TH STREET NEAR INTERSTATE 465. |
| Jul 13, 12:07 PM EDT | TSTM WND DMG | Indianapolis, IN | TREES DOWN NEAR MINNESOTA AND MERIDIAN STREETS. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 10:17 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2535 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
530
WUUS53 KIND 131511
SVRIND
INC011-023-057-063-097-107-133-159-131600-
/O.NEW.KIND.SV.W.0088.150713T1511Z-150713T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 AM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL INDIANA...
SOUTHERN CLINTON COUNTY IN CENTRAL INDIANA...
HAMILTON COUNTY IN CENTRAL INDIANA...
HENDRICKS COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
WESTERN TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL NOON EDT
* AT 1108 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF TIPTON TO LEBANON TO
CRAWFORDSVILLE...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...LEBANON...ZIONSVILLE...NOBLESVILLE...BROWNSBURG...
CARMEL...FISHERS...DANVILLE...SPEEDWAY...GREENCASTLE...LAWRENCE...
PLAINFIELD...BEECH GROVE...SOUTHPORT...NEW MARKET...SHERIDAN...
ADVANCE...ATLANTA...NEW ROSS AND LADOGA.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 101 AND 156.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 210.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 24 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4014 8591 3987 8594 3987 8595 3964 8595
3963 8605 3963 8646 3962 8647 3960 8683
4012 8710 4022 8674 4022 8670 4023 8669
4041 8606
TIME...MOT...LOC 1511Z 334DEG 37KT 4022 8616 4006 8647
3999 8690
HAIL...0.75IN
WIND...60MPH
$$
NIELD3 follow-up statements
447
WWUS53 KIND 131530
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1130 AM EDT MON JUL 13 2015
INC023-131540-
/O.CAN.KIND.SV.W.0088.000000T0000Z-150713T1600Z/
CLINTON IN-
1130 AM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLINTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4014 8591 3985 8595 3964 8595 3963 8646
3962 8647 3960 8683 4012 8709 4018 8624
4040 8606
TIME...MOT...LOC 1530Z 334DEG 37KT 4006 8601 3991 8632
3984 8675
$$
INC011-057-063-097-107-133-159-131600-
/O.CON.KIND.SV.W.0088.000000T0000Z-150713T1600Z/
TIPTON IN-PUTNAM IN-MONTGOMERY IN-MARION IN-HENDRICKS IN-HAMILTON IN-
BOONE IN-
1130 AM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BOONE...
HAMILTON...HENDRICKS...MARION...MONTGOMERY...NORTHEASTERN PUTNAM AND
CENTRAL TIPTON COUNTIES UNTIL NOON EDT...
AT 1126 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NOBLESVILLE TO ZIONSVILLE TO 13 MILES SOUTHEAST OF
CRAWFORDSVILLE...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...BROWNSBURG...CARMEL...FISHERS...DANVILLE...SPEEDWAY...
GREENCASTLE...LAWRENCE...PLAINFIELD...BEECH GROVE...SOUTHPORT...
PITTSBORO...CARPENTERSVILLE...BAINBRIDGE...EAGLE CREEK RESERVOIR...
MERIDIAN HILLS...WILLIAMS CREEK...GROVELAND...ROCKY RIPPLE AND
CLERMONT.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 101 AND 148.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 209.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 24 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4014 8591 3985 8595 3964 8595 3963 8646
3962 8647 3960 8683 4012 8709 4018 8624
4040 8606
TIME...MOT...LOC 1530Z 334DEG 37KT 4006 8601 3991 8632
3984 8675
HAIL...0.75IN
WIND...70MPH
$$
NIELD300
WWUS53 KIND 131539
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1139 AM EDT MON JUL 13 2015
INC159-131549-
/O.CAN.KIND.SV.W.0088.000000T0000Z-150713T1600Z/
TIPTON IN-
1139 AM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TIPTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4014 8591 3987 8595 3965 8595 3963 8646
3962 8647 3960 8683 4004 8704 4013 8627
4017 8624 4022 8604 4022 8596
TIME...MOT...LOC 1539Z 335DEG 37KT 3998 8596 3983 8627
3976 8670
$$
INC011-057-063-097-107-133-131600-
/O.CON.KIND.SV.W.0088.000000T0000Z-150713T1600Z/
PUTNAM IN-MONTGOMERY IN-MARION IN-HENDRICKS IN-HAMILTON IN-BOONE IN-
1139 AM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BOONE...
HAMILTON...HENDRICKS...MARION...SOUTHERN MONTGOMERY AND NORTHEASTERN
PUTNAM COUNTIES UNTIL NOON EDT...
AT 1137 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FISHERS TO SPEEDWAY TO 10 MILES WEST OF DANVILLE...AND
MOVING SOUTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. 65 MPH WIND WAS REPORTED NEAR NOBLESVILLE.
60 MPH WIND WAS REPORTED NEAR BROWNSBURG.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...DANVILLE...SPEEDWAY...GREENCASTLE...LAWRENCE...
PLAINFIELD...BEECH GROVE...SOUTHPORT...CASTLETON...WYNNEDALE...SPRING
HILL...ROCKY RIPPLE...CROWS NEST...BROAD RIPPLE...AVON...GEIST
RESERVOIR...INDIANA STATE FAIRGROUNDS...FILLMORE...COATESVILLE AND
AMO.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 102 AND 144.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 209.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 37 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4014 8591 3987 8595 3965 8595 3963 8646
3962 8647 3960 8683 4004 8704 4013 8627
4017 8624 4022 8604 4022 8596
TIME...MOT...LOC 1539Z 335DEG 37KT 3998 8596 3983 8627
3976 8670
HAIL...0.75IN
WIND...70MPH
$$
NIELD734
WWUS53 KIND 131548
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1148 AM EDT MON JUL 13 2015
INC011-057-063-097-107-133-131600-
/O.CON.KIND.SV.W.0088.000000T0000Z-150713T1600Z/
PUTNAM IN-MONTGOMERY IN-MARION IN-HENDRICKS IN-HAMILTON IN-BOONE IN-
1148 AM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BOONE...SOUTHERN HAMILTON...HENDRICKS...MARION...SOUTHEASTERN
MONTGOMERY AND NORTHEASTERN PUTNAM COUNTIES UNTIL NOON EDT...
AT 1146 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAWRENCE TO SPEEDWAY TO 9 MILES EAST OF GREENCASTLE...
AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. 61 MPH WIND WAS REPORTED AT EAGLE CREEK
AIRPARK.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BEECH GROVE...SOUTHPORT...STILESVILLE...WARREN PARK...CAMBY AND
HOMECROFT.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 102 AND 135.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 209.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 50 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3987 8595 3965 8595 3960 8683 3991 8697
4005 8619 4014 8591
TIME...MOT...LOC 1548Z 335DEG 37KT 3989 8592 3974 8624
3967 8667
HAIL...0.75IN
WIND...70MPH
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:40 AM EDT, 31 minutes earlier.
Area forecast discussion, Jul 13, 10:40 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1040 AM EDT MON JUL 13 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 242 AM EDT MON JUL 13 2015 SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER AND FLASH FLOODING LOOK LIKE A GOOD BET...ESPECIALLY TODAY AND TONIGHT. DRY WEATHER WILL TAKE OVER BY TUESDAY NIGHT...BUT MORE THUNDERSTORMS ARE POSSIBLE TOWARD AND THROUGH THE WEEKEND. IT WILL CONTINUE TO BE VERY WARM AND HUMID TODAY AND TUESDAY AND AGAIN DURING THE WEEKEND. && .NEAR TERM /TODAY AND TONIGHT/... ISSUED AT 1021 AM EDT MON JUL 13 2015 HAVE UPDATED GRIDS TO REFLECT LINE OF STORMS ON OUR DOORSTEP AT THIS TIME AND ALSO ADDED DAMAGING WIND MENTION TO THE GRIDS. MAY SEE INTENSIFICATION OF THE LINE AS IT MOVES INTO CLEAR AIR WITH INSOLATION/DESTABILIZATION ONGOING. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 242 AM EDT MON JUL 13 2015 COULD BE A ROUGH DAY AND NIGHT ACROSS CENTRAL INDIANA AS MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TO MARCH SOUTHEAST OVER CENTRAL INDIANA. FLASH FLOODING IS POSSIBLE...AND THERE IS A MODERATE RISK FOR SEVERE STORMS INCLUDING DAMAGING WINDS...LARGE HAIL AND POSSIBLY EVEN A FEW SUPERCELL AND OR BOW ECHO EMBEDDED TORNADOES. MESOSCALE MODELS SUGGEST EASTERN MINNESOTA AND NORTHWESTERN WISCONSIN THUNDERSTORM COMPLEX WILL TAKE A TURN SOUTHWEST OVERNIGHT PARALLEL TO 850-300 MILLIBAR THICKNESS LINES AND ALONG A WARM FRONT AND COULD MAKE IT INTO OUR NORTHWESTERN COUNTIES TOWARD NOON. MEANWHILE...THUNDERSTORMS HAVE BEEN SLOWER TO DEVELOP AND ARE SHOWING LESS LIFE OVER SOUTHERN WISCONSIN AND NORTHERN ILLINOIS EARLY THIS OVERNIGHT. HOWEVER...WITH 25 TO 30 KNOT LOW LEVEL JET FROM THE OZARKS TO WESTERN ILLINOIS FEEDING THESE STORMS AND AN 100 KNOT UPPER JET STREAK MOVING INTO CENTRAL IOWA ON THE NORTHERN PERIPHERY OF THE DOME OF HIGH PRESSURE...OVER THE SOUTHERN PLAINS...SHOULD SEE THE STORMS INTENSIFY AS THEY MOVE SOUTHEAST ALONG THE FRONTAL BOUNDARY AND SHARP INSTABILITY GRADIENT. SURFACE BASE CAPES WERE STILL 2000 J/KG OR HIGHER EARLY THIS AM...SOUTH AND WEST OF THE FRONTAL BOUNDARY. THE FIRST NORTHERN ILLINOIS STORM CLUSTERS SHOULD MAKE IT INTO OUR NORTHWESTERN COUNTIES BEFORE 12Z. 1000-500 MILLIBAR BULK SHEAR MAGNITUDE TO 30 KNOTS OR MORE...STORM STORM MOTION ALONG THE WARM FRONT AND INSTABILITY GRADIENT...AND LONG CURVED HODOGRAPHS SUGGEST WIDESPREAD SEVERE STORMS ARE POSSIBLE WITH ALL TYPES OF SEVERE WEATHER ON THE TABLE...EVEN DURING THE MORNING HOURS. FLASH FLOODING COULD CERTAINLY CONTINUE BE AN ISSUE...ESPECIALLY IF AREAS EFFECTED BY LAST NIGHT'S STORMS TAKE ANOTHER HIT. 3 HOUR FLASH FLOOD GUIDANCE VALUES ARE LESS THAN 2 INCHES FOR THOSE COUNTIES. FLASH FLOOD WATCH WILL GO IN EFFECT AT 5 AM FOR ALL OF CENTRAL INDIANA AND RUN THROUGH 5 AM TUESDAY. AFTER THE MORNING AND OR EARLY AFTERNOON CONVECTION MOVES THROUGH...THE STATIONARY FRONT SHOULD SLIP A LITTLE SOUTHWARD DUE TO STORM OUTFLOW...BEFORE SHORTLY THEREAFTER RETURNING NORTHEAST...AS THE ATMOSPHERE RECOVERS. AS IT DOES...INSTABILITY SHOULD QUICKLY BUILD AGAIN FROM SOUTHWEST TO NORTHEAST WITH MIXED LAYER CAPES TO 3000 J/KG OR MORE AND LITTLE INHIBITION. THIS SHOULD LEAD TO MORE LATE DAY STORMS BEFORE ANOTHER COMPLEX LIKELY MOVES IN FROM THE NORTHWEST DURING THE EVENING OR OVERNIGHT. WIDESPREAD SEVERE WEATHER WILL BE A THREAT WITH THESE STORMS ALONG WITH HEAVY RAIN AND RESULTANT FLOODING. WPC 24 HOUR QPF FORECAST ENDING AT 12Z TUESDAY HAS A LARGE AREA OF 1 TO 2 INCHES OF RAINFALL OVER CENTRAL INDIANA...WHICH LOOKS EASILY ATTAINABLE WITH SEVERAL THUNDERSTORM COMPLEXES READY TO ROLL THROUGH. MANY LOCALES COULD SEE MUCH MORE THAN 2 INCHES. SPC DAY1 MODERATE RISK LOOKS ABOUT RIGHT WITH BEST HAIL CHANCES AND TORNADO CHANCES ACROSS ILLINOIS AND SOUTHWESTERN PARTS OF CENTRAL INDIANA AND 45% CONVECTIVE WIND CONTOUR ACROSS ALL BUT OUR FAR NORTHEASTERN COUNTIES. WITH A LOT OF CLOUDS AND CONVECTIVE ELEMENTS AROUND TODAY...PREFER THE 00Z NAM MOS THAT WAS NOT AS WARM AS THE 00Z GFS OR ENSEMBLE MOS. CONVERSELY...WENT WITH THE SLIGHTLY WARMER 00Z GFS MOS AND ENSEMBLE MOS TONIGHT...WITH CONVECTION AROUND. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... ISSUED AT 242 AM EDT MON JUL 13 2015 THUNDERSTORMS AND QUITE POSSIBLY FLOODING WILL CONTINUE TO BE AN ISSUE AT THE BEGINNING OF THE SHORT TERM AS MODELS AGREE A SHARP UPPER TROUGH WILL DROP DOWN OVER THE OHIO VALLEY AND FORCE A COMPLEX SURFACE BOUNDARY OR BOUNDARIES SOUTH OF THE OHIO RIVER TUESDAY NIGHT WHICH SHOULD PUT AN END TO THE SHOWERS AND THUNDERSTORMS FOR NEAR 48 HOURS. THIS SHOULD ALLOW AT LEAST THE FLOODED LOW LYING AREAS AWAY FROM RIVERS AND STREAMS TO RECOVER. EXPECT AT LEAST SCATTERED STORMS ON TUESDAY AS THE UPPER TROUGH APPROACHES...LEFT OVER BOUNDARIES REMAIN OVER THE AREA AND INSTABILITY AND MOISTURE REMAIN PLENTIFUL. WOULD NOT RULE OUT A FEW SEVERE STORMS...MAINLY SOUTH OF AN ANDERSON TO NOBLESVILLE TO CRAWFORDSVILLE LINE AND EARLIER IN THE DAY WHEN THE LOW LEVEL INFLOW IS STILL SOUTHWEST. SPC DAY2 MARGINAL RISK REFLECTS THIS. THE SEYMOUR AND BEDFORD AREAS WILL BE IN A SLIGHT RISK. THE REMAINING CONVECTIVE ACTIVITY WILL BE EXITING SOUTHEAST TUESDAY EVENING AS THE UPPER TROUGH MOVES INTO THE APPALACHIANS. BROAD AREA OF SURFACE HIGH PRESSURE WILL THEN MOVE INTO THE GREAT LAKES AND KEEP IT DRY THROUGH WEDNESDAY NIGHT. STILL COULD SEE SOME LINGERING CLOUDS TUESDAY NIGHT...DIURNAL CU ON WEDNESDAY AND INCREASING HIGH CLOUDS WEDNESDAY NIGHT IN NORTHWEST FLOW ALOFT AROUND THE NORTHEASTERN PERIPHERY OF THE DOME OF HIGH PRESSURE OVER THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. THE 00Z GFS MOS AGAIN LOOKS TOO WARM TUESDAY WITH PLENTY OF CLOUD COVER EXPECTED TO BE AROUND. THE REST OF THE SHORT TERM...00Z MOS FAIRLY CLOSE AND LOOKS REASONABLE. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ISSUED AT 309 AM EDT MON JUL 13 2015 THE LONG TERM WILL START OUT DRY AS AN UPPER RIDGE AXIS MOVES THROUGH CENTRAL INDIANA. BY THURSDAY NIGHT THOUGH AN UPPER WAVE WILL APPROACH IN THE FLATTER FLOW PATTERN AND BRING SOME THUNDERSTORM CHANCES BACK INTO THE AREA. AFTER THAT THE CORE OF THE UPPER RIDGE REBUILDS OVER THE CENTRAL U.S. AND STARTS TO RETROGRADE BACK TO THE WEST. THIS WILL KEEP CHANCES FOR THUNDERSTORMS OVER CENTRAL INDIANA THROUGH THE REST OF THE LONG TERM AS UPPER WAVES ROUND THE RIDGE AND INTERACT WITH A WARM HUMID AIRMASS. WHILE THURSDAY SHOULD SEE HIGH TEMPERATURES SLIGHTLY BELOW NORMAL THEY WILL REBOUND TO NORMAL/JUST ABOVE NORMAL VALUES IN THE MIDDLE 80S TO LOWER 90S FOR THE REST OF THE LONG TERM. && .AVIATION /DISCUSSION FOR 131500Z TAF UPDATE/... ISSUED AT 1040 AM EDT MON JUL 13 2015 MAIN FOCUS FOR THE UPDATE IS TO FINE TUNE TIMING FOR INTENSE CONVECTIVE LINE AT ALL TERMINALS. HAVE BUMPED UP POTENTIAL WIND GUSTS TO 45KTS FOR AN HOUR TIME FRAME BETWEEN NOW AND 18Z AT ALL TERMINALS. EXPECTED IMPACT ARRIVES AT KIND AROUND 1530Z. REST OF FORECAST UNCHANGED...12Z DISCUSSION FOLLOWS. LINE OF STORMS MOVING SOUTHEAST FROM NORTHERN ILLINOIS SHOULD IMPACT THE SITES LATER THIS MORNING. KLAF SHOULD SEE STORMS ARRIVE SOMETIME AFTER 14Z...KIND AND KHUF AROUND 16Z...AND KBMG AROUND 17Z. PUT A TEMPO GROUP AT EACH SITE WITH IFR VISIBILITIES AND INCLUDED WIND GUSTS OF 40 KTS OUT OF THE NORTHWEST AS THE SYSTEM MOVES THROUGH...BUT HIGHER GUSTS ARE NOT OUT OF THE QUESTION. THINK THERE WILL BE A BREAK AFTER THE LINE MOVES THROUGH...BUT COULD SEE SCATTERED DEVELOPMENT SO WILL INCLUDE VCTS THROUGHOUT. EXPECT ANOTHER LINE OF STORMS WITH SEVERE POTENTIAL TO MOVE THROUGH THIS EVENING/TONIGHT...BUT CONFIDENCE IN SPECIFIC TIMING IS LOW. WILL CONTINUE WITH EARLIER FORECAST BRINGING STORMS IN AFTER 23Z AT KLAF AND 1Z FOR KIND. MODELS ARE SHOWING A VARIETY OF TIMING THOUGH...AND GFS IS LATER WITH ANOTHER WAVE SO WILL STILL KEEP VCTS GOING THROUGH THE OVERNIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...MK NEAR TERM...MK/NIELD SHORT TERM...MK LONG TERM...CP AVIATION...CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 13, 4:43 AM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 443 AM EDT MON JUL 13 2015 INZ021-028>031-035>042-141000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- 443 AM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH TIL 5 AM TUESDAY... ...MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TODAY AND TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE AS WELL AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL ALSO AN ISSUE WITH AFTERNOON HEAT INDICES IN THE LOWER TO MID 90S. RIVER FLOODING WILL ALSO CONTINUE. HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. HIGH HEAT INDICES. TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST CHANCE IS THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING. THE HEAT THIS AFTERNOON. DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE AND OR PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS CENTRAL INDIANA ON TUESDAY AND EARLY TUESDAY EVENING. SEVERE STORMS ARE NOT EXPECTED. HOWEVER...HEAVY RAIN AND FLOODING ARE POSSIBLE. FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK. DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS AND RESULT IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND MONDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>049-051>057-060>065-067>072-141000- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 443 AM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH TIL 5 AM TUESDAY... ...MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TODAY AND TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE AS WELL AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL ALSO AN ISSUE WITH AFTERNOON HEAT INDICES IN THE MID 90S TO OVER 100. RIVER FLOODING WILL ALSO CONTINUE. HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. HIGH HEAT INDICES. TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST CHANCE IS THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING. THE HEAT THIS AFTERNOON. DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE AND OR PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS CENTRAL INDIANA ON TUESDAY AND EARLY TUESDAY EVENING. A FEW SEVERE STORMS ARE POSSIBLE TUESDAY ALONG WITH HEAVY RAIN AND FLOODING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE HEAT INDEX WILL RISE INTO THE UPPER 90S TO 100 DEGREES OR MORE IN THE LOWER WABASH VALLEY TODAY THROUGH TUESDAY. FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK. DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS AND RESULT IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Special weather statement, Jul 13, 10:00 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1000 AM EDT MON JUL 13 2015
INZ021-028>031-035-036-038-043-131500-
CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-TIPPECANOE-TIPTON-
VERMILLION-WARREN-
1000 AM EDT MON JUL 13 2015
...STRONG THUNDERSTORM ADVISORY FOR CLINTON...CARROLL...FOUNTAIN...
HOWARD...NORTHERN MONTGOMERY...TIPPECANOE...NORTHERN TIPTON...
NORTHERN VERMILLION AND WARREN COUNTIES UNTIL 1100 AM EDT...
AT 957 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
LOGANSPORT TO MILFORD TO 29 MILES WEST OF CISSNA PARK...AND MOVING
SOUTH AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LAFAYETTE...
KOKOMO...
FRANKFORT...
DELPHI...
WEST LAFAYETTE...
WILLIAMSPORT...
COVINGTON...
VEEDERSBURG...
YEOMAN...
TAB...
PINE VILLAGE...
RAINSVILLE...
PENCE...
CAMDEN...
BATTLE GROUND...
FLORA...
PURDUE UNIVERSITY...
WEST LEBANON...
ATTICA...
SHADELAND...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4074 8653 4070 8652 4070 8638 4057 8636
4057 8586 4034 8587 4018 8652 4018 8669
4013 8669 3991 8754 4048 8752 4048 8710
4057 8709 4057 8678 4074 8675
TIME...MOT...LOC 1400Z 345DEG 34KT 4088 8636 4053 8770
4053 8843
NIELDLocal storm report, Jul 13, 10:55 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1055 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HAIL BURLINGTON 40.48N 86.39W
07/13/2015 M0.25 INCH CARROLL IN AMATEUR RADIO
&&
ELBLocal storm report, Jul 13, 11:10 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1110 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL WEST LEBANON 40.27N 87.38W
07/13/2015 M0.25 INCH WARREN IN AMATEUR RADIO
&&
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:29 AM EDT | River Flood Warning | IND | Johnson | 7 days |
| Jul 13, 10:00 AM EDT | Special Weather Statement | IND | Carroll, Clinton, Fountain, Howard, Tippecanoe, Tipton and 1 more | 60 min |
| Jul 13, 10:26 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Fountain, Howard, Montgomery and 3 more | 49 min |
| Jul 13, 11:13 AM EDT | Areal Flood Advisory | IND | Fountain, Vermillion, Warren | 3 hr |
| Jul 13, 11:17 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam | 43 min |
| Jul 13, 11:26 AM EDT | Areal Flood Advisory | IND | Carroll, Clinton | 2 hr |
| Jul 13, 11:36 AM EDT | Areal Flood Advisory | IND | Boone, Clinton, Delaware, Hamilton, Hancock, Hendricks and 11 more | 3 hr |
| Jul 13, 11:50 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Shelby | 40 min |
| Jul 13, 11:57 AM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam | 48 min |
| Jul 13, 12:05 PM EDT | Areal Flood Advisory | IND | Bartholomew, Brown, Clay, Decatur, Greene, Jennings and 7 more | 2 hr |
| Jul 13, 12:21 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 2 more | 54 min |
| Jul 13, 12:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 48 min |
| Jul 13, 1:03 PM EDT | Areal Flood Advisory | IND | Jackson, Jennings, Lawrence, Monroe | 117 min |
| Jul 13, 1:10 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 54 min |
| Jul 13, 1:12 PM EDT | Tornado Warning | IND | Jennings | 33 min |
| Jul 13, 3:47 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 23 hr |
| Jul 13, 7:46 PM EDT | Special Weather Statement | IND | Montgomery | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.